Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 9, NWS Raleigh, NC

May 29, 2018Hoke County, Moore County, Richmond County, North Carolina

NWS Raleigh, NC issued this flash flood warning at May 29, 2018, 6:44 PM EDT for Hoke County, Moore County, Richmond County, North Carolina. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2018, 6:44 PM EDT (22:44 UTC)
Expired
May 29, 2018, 9:45 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Hoke County, NC, Moore County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 101 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 7:43 PM EDTFLASH FLOOD1 Nne Aberdeen, NCJOHNSON ST AT NORTH SANDHILLS BLVD IN ABERDEEN CLOSED DUE TO FLOODING.
May 29, 8:00 PM EDTFLASH FLOOD1 Ne Southern Pines, NCMULTIPLE REPORTS OF ROAD CLOSURES DUE TO FLOODING IN SOUTHERN PINES, INCLUDING AT VALLEY VIEW RD. AND N. MAY ST., 300 WATERS DR., AND E. RHODE ISLAND AVE.
May 29, 8:00 PM EDTFLASH FLOOD1 Nne Pinehurst, NCINVERRARY RD IN PINEHURST CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 59 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

557 
WGUS52 KRAH 292244
FFWRAH
NCC093-125-153-300145-
/O.NEW.KRAH.FF.W.0009.180529T2244Z-180530T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
644 PM EDT TUE MAY 29 2018

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Southern Moore County in central North Carolina...
  Northeastern Richmond County in central North Carolina...
  Northern Hoke County in central North Carolina...

* Until 945 PM EDT

* At 642 PM EDT, Doppler radar indicated training thunderstorms that
  were continuously redeveloping across the warned area. Up to two
  inches of rain have already fallen. Flash flooding is expected to
  begin shortly. The heaviest rain was falling from near Camp Macall
  Southern Pines and Seven Lakes, moving north at 15 to 20 mph. 

* Some locations that will experience flooding include...
  Southern Pines, Pinehurst, Aberdeen, Hoffman, Whispering Pines,
  Pinebluff, Foxfire, Taylortown, Vass and Sandhills Game Land.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from the heavy rain will cause flash flooding of
creeks and streams, roads, low lying and poor drainage areas. Do not
drive your vehicle into areas where water covers the road. 

&&

LAT...LON 3499 7940 3504 7946 3501 7953 3516 7964
      3516 7962 3519 7966 3524 7967 3525 7970
      3531 7971 3531 7919 3527 7922 3524 7917
      3521 7915 3520 7911 3516 7910 3498 7928

$$

PWB
3 follow-up statements
344 
WGUS72 KRAH 292323
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
723 PM EDT TUE MAY 29 2018

NCC153-292329-
/O.CAN.KRAH.FF.W.0009.000000T0000Z-180530T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Richmond NC-
723 PM EDT TUE MAY 29 2018

...THE FLASH FLOOD WARNING FOR NORTHEASTERN RICHMOND COUNTY IS
CANCELLED...

Thunderstorms have moved north of the region. Therefore, additional 
flooding is no longer expected to pose a threat. Please continue to 
heed any remaining road closures.

LAT...LON 3512 7957 3517 7962 3519 7966 3524 7967
      3525 7970 3531 7971 3531 7919 3527 7922
      3524 7917 3521 7918 3517 7923 3508 7930
      3502 7943

$$

NCC093-125-300145-
/O.CON.KRAH.FF.W.0009.000000T0000Z-180530T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Moore NC-Hoke NC-
723 PM EDT TUE MAY 29 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
SOUTHERN MOORE AND NORTHWESTERN HOKE COUNTIES...

At 719 PM EDT, Doppler radar indicated thunderstorms with very heavy 
rain extending across southern Moore County. Up to three inches of 
rain have already fallen. Flash flooding is expected to begin 
shortly. The heaviest rain was falling from Pinehurst to Southern 
Pines to Aberdeen and Pinebuff, including US-1. Some locations that 
will experience flooding include... Southern Pines, Pinehurst, 
Aberdeen, Whispering Pines, Pinebluff, Foxfire, Taylortown, Vass, 
Seven Lakes and Ashley Heights.

Additional rainfall of 2 inches in an hour will occur and produce 
flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3512 7957 3517 7962 3519 7966 3524 7967
      3525 7970 3531 7971 3531 7919 3527 7922
      3524 7917 3521 7918 3517 7923 3508 7930
      3502 7943

$$

PWB
440 
WGUS72 KRAH 300039
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
839 PM EDT TUE MAY 29 2018

NCC093-300047-
/O.CAN.KRAH.FF.W.0009.000000T0000Z-180530T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hoke NC-
839 PM EDT TUE MAY 29 2018

...THE FLASH FLOOD WARNING FOR NORTHWESTERN HOKE COUNTY IS
CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 3518 7963 3531 7967 3531 7919 3517 7932
      3515 7935 3506 7944

$$

NCC125-300145-
/O.CON.KRAH.FF.W.0009.000000T0000Z-180530T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Moore NC-
839 PM EDT TUE MAY 29 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
SOUTHERN MOORE COUNTY...

At 837 PM EDT, local law enforcement reported flash flooding around 
the Southern Pines and Pinehurst areas. Radar estimates 3 to 4 
inches of rain had fallen through 830 PM. The thunderstorms that 
produced the heavy rain were gradually weakening and moving out of 
the area. However, flash flooding will continue to create hazardous 
conditions through 945 PM, or until the water recedes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3518 7963 3531 7967 3531 7919 3517 7932
      3515 7935 3506 7944

$$

PWB
402 
WGUS72 KRAH 300154
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
954 PM EDT TUE MAY 29 2018

NCC125-300200-
/O.EXP.KRAH.FF.W.0009.000000T0000Z-180530T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Moore NC-
954 PM EDT TUE MAY 29 2018

...THE FLASH FLOOD WARNING FOR SOUTHERN MOORE COUNTY HAS EXPIRED...

The heavy rain has ended. Flood waters have receded. However, at 
least one road remained closed in Pinehurst due to flooding. Please 
continue to heed any remaining road closures. Flood waters are 
impossible to see at night, turn around if water of unknown depth is 
detected.

LAT...LON 3518 7963 3531 7967 3531 7919 3517 7932
      3515 7935 3506 7944

$$

PWB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:45 PM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, May 29, 2:45 PM EDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
245 PM EDT Tue May 29 2018

.SYNOPSIS...
A very moist and unstable air mass will persist over North Carolina
through mid week, as the remnants of Alberto pass well to our west,
tracking northward from the Tennessee Valley and into the Great
Lakes region on Wednesday. By late week, an upper level trough
will become established along the East Coast, resulting in
continued unsettled weather.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 145 PM Tuesday...

With deep tropical moisture in place(PWATS 1.9 to 2.25"), weak
perturbations embedded with the deep southerly flow between Alberto
and Bermuda high pressure off the southeast US Coast, will continue
to eject north across the Carolinas through midweek.

GOES-16 low-level water vapor and visible channels this morning
shows a pocket of drier lifting north into the Carolinas that will
allow for some partial-brief breaks in cloud cover. Resultant
tempered heating is expected to yield modest destabilization through
the afternoon, with ML CAPE values forecast to approach 1000-1500
J/KG. That environment, combined with weak DPVA, will lead to
numerous showers and scattered thunderstorms across central NC
through the afternoon and evening hours. The severe threat, while
not zero, should remain isolated at best, as shear values remain in
the low to mid teens. The greatest threat will be from flooding of
low-lying and poor drainage areas, from hour precip rates of 1.5 to
2.0" per hour within the tropical downpours. Otherwise, moderately
paced south-north storm movement should alleviate some widespread
flooding concerns, although isolated flash flooding may occur,
especially in areas that see repeat or training
downpours/thunderstorms.

Highs this afternoon in the upper 70s to lower/mid 80s south.
Mild lows around 70 Tuesday night.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
As of 230 PM Tuesday...

Remnants of Alberto will advance from the Ohio Valley into the Great
Lakes on Wednesday, eventually getting absorbed by the
shortwave trough advancing east out of the Northern Plains. However
for our area, there is very little change, with weak perturbations
in the SSWLY flow aloft acting upon the moisten-laden airmass to
support scattered to numerous showers and thunderstorms, likely
becoming more diurnally driven in nature. Near storm environment
Wednesday afternoon, both kinematically and thermodynamically, will
be very similar to today. As such, severe threat will be isolated at
best with flooding of low-lying or poor drainage areas of greatest
concern.

Highs a few degrees warmer in the low to mid 80s. Lows around 70.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 225 PM Tuesday...

The remnants of Alberto are expected to be absorbed into a northern
stream trough by Thursday morning, with the trough extending
southeastward through the OH/TN valley regions. Meanwhile, high
pressure over the Atlantic (off the FL/Carolina coasts) will
continue to ridge north-northwestward along the Southeast and Mid-
Atlantic coasts. As a result, central NC will be under the influence
of deep south-southwesterly flow advecting warm moist air into the
area. This general setup will persist, though the trough to the west
may deamplify a bit on Friday. The northern stream low will then
dive southward through New England, with the trough extending
through central NC. Another shortwave will move through the northern
High Plains region Friday/Saturday, though the impacts of high
pressure ridging northeastward from the desert Southwest on the wave
are still somewhat uncertain at this time. A cold front could slide
south-southeastward through the Carolinas over the weekend, which
would result in a decrease in RH and convective activity into next
week. Given the expected moist and unstable regime expected through
the extended forecast period, any forcing mechanism able to generate
lift will likely result in showers and thunderstorms, though a
diurnal pattern will dominate with greater chances for convection
during the aft/eve hours. Heavy rain will be a primary concern as
the wet antecedent conditions will make flooding more likely,
especially Thursday and Friday.

As for temperatures, highs are expected to increase through
Friday/Friday night as highs will reach the low to mid 90s and lows
in the low to mid 70s. Expect a gradual decrease in temperatures,
thereafter, with highs in the upper 70s to low 80s possible early
next week.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 145 PM Tuesday...

24 Hour TAF Period: Numerous showers with some scattered embedded
thunderstorms will produced period of reduced IFR/MVFR visibilities
and ceilings thru the late afternoon/early evening. Convective
coverage is expected to decrease to isolated to widely scattered
after sunset, with widespread development of IFR to MVFR ceilings
across all of central NC between 03 to 09z. Also, reduced
visibilities in pockets of fog could develop in areas that receive
heavy rainfall.

Daytime heating will lead to slow/gradual lifting of the stratus/fog
to VFR during the late morning across eastern terminals, to early
afternoon across the western terminals. Expect at least scattered
showers and thunderstorms coverage Wednesday afternoon.

Outlook: A period of unsettled weather and adverse aviation
conditions is expected through most of the upcoming work week. A
moist and humid air mass will promote scattered showers and storms,
especially during the afternoon and evening with periods of late
night and early morning stratus. A slight improvement in conditions
is possible for Friday into Saturday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Hartfield
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...KC
AVIATION...CBL
Hazardous weather outlook, May 29, 3:44 PM EDT, 3 hours before
Hazardous Weather Outlook
National Weather Service Raleigh NC
344 PM EDT Tue May 29 2018

NCZ007>011-021>028-038>043-073>078-083>086-088-089-301945-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
344 PM EDT Tue May 29 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Clusters of tropical showers and thunderstorms will produce locally
heavy rain this afternoon and evening, which may cause minor
flooding within urban areas or ponding of water in poor drainage
areas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The risk for minor flooding continues through midweek thanks to
daily afternoon shower and storm chances. Already saturated grounds
will enhance the possibility of minor flooding as the week continues,
especially in areas of poor drainage.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 29, 12:44 PM EDT, 6 hours before
Special Weather Statement
National Weather Service Raleigh NC
1244 PM EDT TUE MAY 29 2018

NCZ027-042-043-078-291730-
Nash NC-Johnston NC-Wayne NC-Wilson NC-
1244 PM EDT TUE MAY 29 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WAYNE...
SOUTHWESTERN NASH...NORTHEASTERN JOHNSTON AND SOUTHWESTERN WILSON
COUNTIES UNTIL 130 PM EDT...

At 1242 PM EDT, Doppler radar was tracking a strong thunderstorm near
Smithfield, moving northeast at 20 mph.

Locations impacted include...
Smithfield, Fremont, Bailey, Micro, Selma, Four Oaks, Pine Level,
Kenly, Lucama and Black Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Very heavy rain accompanying this storm will reduce visibility and
result in ponding of water on roadways, standing water in low lying
areas, and perhaps some minor flooding of creeks, streams, and areas
of poor drainage. Drivers are urged to slow down and use extra
caution to avoid hydroplaning, especially in urban areas where
prolonged heavy rain can quickly lead to flooding.

&&

LAT...LON 3558 7789 3541 7839 3560 7851 3585 7805
TIME...MOT...LOC 1642Z 242DEG 16KT 3556 7838

13
Special weather statement, May 29, 2:56 PM EDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
256 PM EDT TUE MAY 29 2018

NCZ040>042-075>077-088-292000-
Lee NC-Johnston NC-Chatham NC-Harnett NC-Wake NC-Moore NC-
Cumberland NC-
256 PM EDT TUE MAY 29 2018

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN MOORE...HARNETT...NORTHWESTERN CUMBERLAND...LEE...
SOUTHWESTERN WAKE...WEST CENTRAL JOHNSTON AND CENTRAL CHATHAM
COUNTIES UNTIL 400 PM EDT...

At 254 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms southwest of the Triangle from Sanford to near
Lillington. These showers and storms were moving northeast at 20 mph.

Locations impacted include...
Sanford, Pittsboro, Lillington, Carthage, Fort Bragg, Fuquay-Varina,
Angier, Goldston, Pope AFB and Apex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will accompany these storms, and may result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3514 7903 3543 7964 3586 7916 3554 7851
TIME...MOT...LOC 1854Z 208DEG 16KT 3545 7887

13
Special weather statement, May 29, 3:29 PM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
329 PM EDT TUE MAY 29 2018

NCZ073-083-292030-
Stanly NC-Anson NC-
329 PM EDT TUE MAY 29 2018

...AN AREA OF HEAVY SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT
ANSON AND STANLY COUNTIES UNTIL 430 PM EDT...

At 325 PM EDT, Doppler radar was tracking an area of very heavy
showers and thunderstorms from Wadesboro to Richfield, moving north
at 20 mph.

Heavy rain resulting in minor flooding is the primary threat, though
wind gusts up to 40 mph will also be possible with these storms.

Locations impacted include...
Albemarle, Wadesboro, Badin Lake, Ansonville, Plyler, Polkton,
Locust, Norwood, Badin and Oakboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3550 8030 3551 8018 3547 8016 3546 8011
      3540 8009 3537 8005 3526 8010 3516 8006
      3512 8007 3508 8000 3512 7993 3504 7988
      3501 7990 3498 7987 3490 7985 3481 7992
      3482 8032 3520 8027 3517 8035 3518 8050
TIME...MOT...LOC 1925Z 182DEG 19KT 3531 8031

10
Special weather statement, May 29, 3:59 PM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
359 PM EDT TUE MAY 29 2018

NCZ076-292100-
Lee NC-
359 PM EDT TUE MAY 29 2018

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT LEE COUNTY UNTIL 500
PM EDT...

At 357 PM EDT, Doppler radar was tracking a thunderstorm near
Sanford, moving northeast at 30 mph.

Heavy rain and minor flooding and deadly cloud to ground lightning
will be possible with this storm.

Locations impacted include...
Sanford, Broadway, Cumnock, Tramway, Lemon Springs and Gum Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move indoors at the first sign of threatening skies or the first
sound of thunder. Make sure that lightning is well away from your
location before resuming outdoor activity.

&&

LAT...LON 3552 7934 3553 7932 3554 7932 3556 7929
      3554 7929 3553 7927 3557 7924 3557 7922
      3555 7922 3556 7920 3557 7920 3562 7914
      3563 7912 3561 7908 3555 7903 3554 7899
      3552 7897 3533 7916 3531 7919
TIME...MOT...LOC 1957Z 237DEG 26KT 3543 7917

PWB
Special weather statement, May 29, 4:19 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
419 PM EDT TUE MAY 29 2018

NCZ075-084-292115-
Richmond NC-Moore NC-
419 PM EDT TUE MAY 29 2018

...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT SOUTH AND CENTRAL MOORE
AND NORTHEASTERN RICHMOND COUNTIES UNTIL 515 PM EDT...

At 417 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pinehurst, or 8 miles west of Southern Pines, moving northeast at 15
mph.

Locations impacted include...
Southern Pines, Carthage, Pinehurst, Aberdeen, Whispering Pines,
Pinebluff, Robbins, Foxfire, Taylortown and Vass.

Take shelter indoors until these storms pass. Allow about 15 minutes
after the last thunder is heard before resuming outdoor activities.

Minor flooding may occur, motorists should slow down and never drive
through water of unknown depth.

LAT...LON 3513 7977 3518 7977 3518 7968 3516 7962
      3519 7966 3524 7967 3525 7970 3528 7971
      3550 7977 3551 7977 3551 7962 3543 7933
      3540 7929 3535 7927 3531 7919 3527 7922
      3525 7918 3519 7929 3504 7950
TIME...MOT...LOC 2017Z 212DEG 15KT 3516 7955

PWB
Special weather statement, May 29, 5:21 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
521 PM EDT TUE MAY 29 2018

NCZ083-292215-
Anson NC-
521 PM EDT TUE MAY 29 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ANSON COUNTY UNTIL 615
PM EDT...

At 520 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chesterfield, or 12 miles south of Wadesboro, moving north at 20 mph.

Pea size hail and heavy rain with minor flooding will be possible
with this storm.

Locations impacted include...
Wadesboro, Ansonville, Polkton, Peachland and White Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3518 8028 3521 8026 3521 8025 3516 8022
      3516 8021 3517 8020 3515 8018 3515 8016
      3517 8016 3517 8014 3518 8013 3519 8013
      3519 8011 3517 8011 3515 8008 3481 8003
      3481 8021 3491 8028
TIME...MOT...LOC 2120Z 163DEG 18KT 3478 8010

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 2:03 AM EDTAreal Flood AdvisoryRAHGranville, Vance117 min
May 29, 6:34 AM EDTAreal Flood AdvisoryRAHHalifax, Warren116 min
May 29, 12:44 PM EDTSpecial Weather StatementRAHJohnston46 min
May 29, 2:56 PM EDTSpecial Weather StatementRAHChatham, Harnett, Lee64 min
May 29, 3:29 PM EDTSpecial Weather StatementRAHAnson, Stanly61 min
May 29, 3:59 PM EDTSpecial Weather StatementRAHLee61 min
May 29, 4:19 PM EDTSpecial Weather StatementRAHMoore56 min
May 29, 5:21 PM EDTSpecial Weather StatementRAHAnson54 min

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.